News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: testostrone injection


 kiwi234 - Fri Dec 26, 2008 3:20 pm

my husband was feeeling fatique, lack of energy, etc. so we had blood work done and his testostrone levels were low. he went to a urologist that gave him a testostrone shot (400-600 milligrams). he now is have a racing heart, feels depressed, not movtivated, nervousness, etc...we need to know if there is anything to take these symptoms away or how long it will take for them to go away..he only got one shot and immediately got these symptoms...is he having withdrawal like symptoms?
 John Kenyon, CNA - Wed Mar 18, 2009 9:14 pm

User avatar Hi there --

The symptoms your husband is experiencing are not withdrawal symptoms but are, rather, his body adapting to something that has been missing, and it is a reaction that doesn't always happen in all patients, but is seen occasionally. It should slowly resolve, but low testosterone levels generally will require repeated injections. Often the patient will adapt to this after a while, but in the meantime it's probably wise for the doctor to help him out with the symptoms, which can be pretty uncomfortable in certain instances. Sometimes either anxiolytic drug like Ativan or Klonpin can take the edge off, in small doses for a limited time. If a longer term solution is going to be needed, then sometimes a low-dose beta blocker (such as metaprolol) is offered to quiet things without running the risk of a yo-yo effect. Hopefully your husband's doctor is aware of these possible palliative measures and would be willing to prescribe something to help balance out the very real depression and the artificially-induced anxiety symptoms, a pretty terrible combination.

I hope this is helpful. Good luck to you both.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here